MAUDE Adverse Event Report: COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN HAWKONE 6FR; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number H1-M
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a hawkone directional atherectomy device to treat an 8 mm severely calcified lesion in the distal sfa.The vessel diameter was 6.0 mm with little tortuosity and 60% stenosis.No abnormalities were reported in relation to the patient¿s anatomy.The device was removed from its packaging and inspected with no issues noted.The device was prepped as per the ifu.A 6 fr non-medtronic sheath and a 0.014" non-medtronic guidewire were used during the procedure.No embolic protection was used.The vessel was not pre-dilated but was post-dilated.It was reported that severe resistance was met during withdrawal of the device.The tip of the device separated at the hinge pin during the second advancement.The tip was removed within the sheath.Guidewire prolapse was reported.A distal kink was noticed on the device after the second advancement during removal of the sheath.There was a 5 minutes timeline between the tip detaching and finding the kink.The procedure was completed using an unknown stent.No patient injury was reported.

Brand Name
HAWKONE 6FR
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7065573
Report Number2183870-2017-00529
Device Sequence Number16586757
Product Code MCW
UDI-Device Identifier00643169792302
UDI-Public00643169792302
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K161361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2020
Device Catalogue NumberH1-M
Device Lot NumberA484888
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2017
Initial Report FDA Received Date11/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR